| Model Number |
N/A |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported picc rn notified that the solo value on the middle lumen tubing came apart.The line was placed 3 days prior with no issues.Unknown what happened.No further information provided at this time.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the extension tubing is confirmed and was determined to be use-related.One 5 fr t/l powerpicc solo was returned for evaluation.An initial visual observation of the returned catheter showed blood use residues throughout the device.It was observed that the middle red solo valve was detached from the catheter.Narrowing of the extension tubing for the middle lumen was observed to narrow leading into the fracture site.A section of the extension tubing was observed inside the solo valve at the break site.A tactile evaluation of the extension tubing break revealed some tensile weakness in the extension tubing.A microscopic observation of the returned catheter extension tubing break revealed the break site to have an uneven fracture surface.The fracture edges were observed to be sharp and uneven.The characteristics observed along the break site revealed evidence of failure caused by excessive tensile forces, or excessive twisting and pulling of the tubing ultimately resulting in a break in the extension tubing.This complaint will be recorded for future trending and monitoring purposes.